| Model Number |
RBY4C0315-B |
| Medical Device Problem Code |
Unraveled Material (1664)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/21/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2021-01085, 3005168196-2021-01086, 3005168196-2021-01087, 3005168196-2021-01088, 3005168196-2021-01089, 3005168196-2021-01090.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the common iliac artery using ruby coils, a non-penumbra microcatheter , a diagnostic catheter , and a guidewire.During the procedure, the physician successfully implanted a ruby coil (f101571) in the target vessel.It was noted that resistance was encountered while advancing the ruby coil.The physician then attempted to advance a new ruby coil (f94874) through the microcatheter; however, resistance was encountered, and the ruby coil was removed.While advancing the next ruby coil (f101967) through the microcatheter, the physician experienced resistance but was able to successfully implant the ruby coil in the target vessel.Afterwards, the physician attempted to advance another ruby coil (f100571) through the microcatheter; however, resistance was encountered again, and the ruby coil was removed.While advancing the next two ruby coils (f101967 and f98624), the physician experienced resistance but was able to successfully implant the two ruby coils in the target vessel.It was reported that all the resistance was encountered while advancing the ruby coils around a curve.Then, the physician advanced a ruby coil (f99601) through the microcatheter, and when trying to advance the ruby coil around a curve, the physician experienced resistance.Subsequently, the physician decided to retract the ruby coil.However, while retracting the ruby coil, the physician experienced resistance, and the ruby coil unintentionally detached in the microcatheter.The physician then pushed the detached ruby coil through the microcatheter with the pusher assembly.However, while retracting the ruby coil pusher assembly, part of the ruby coil started to come back with the pusher assembly.It was reported that the ruby coil seemed to be wedged inside of the microcatheter and began to unravel.The physician then attempted to push the detached ruby coil using a non-penumbra wire; however, it was also unsuccessful.Subsequently, the physician used a snare device to remove approximately two thirds of the ruby coil.It was reported that the ruby coil became more unraveled while snaring and that one third of the ruby coil was left in the target vessel in a good location.The procedure ended at this point.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed a detached embolization coil.If the embolization coil is forcefully retracted against resistance the stretch-resistant (sr) component may fracture.If the sr component fractures, the coil will likely become unraveled.The ruby coil pusher assembly was not returned for evaluation.Evaluation of the returned non-penumbra microcatheter revealed kinks, ovalizations.This damage likely contributed to the resistance experienced while advancing the coil during the procedure.The detached embolization coil was stuck inside the distal tip of the fractured non-penumbra microcatheter.Based on the complaint, the fracture along with some other catheter damage was likely incidental to the complaint and may have occurred after removal of the detached microcatheter from the patient body.Evaluation of the returned non-penumbra catheter revealed a snare within the lumen.This snare was likely used to remove the fractured coil from the patient.There was no damage noted to the non-penumbra catheter or snare.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 1.3005168196-2021-01085, 2.3005168196-2021-01086, 3.3005168196-2021-01087, 4.3005168196-2021-01088, 5.3005168196-2021-01089, 6.3005168196-2021-01090.